Texas, 2004

Hail in Texas, April 10, 2004

April 10, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 10, 1:45 PM CST, 52 minutes earlier.

Area forecast discussion, Apr 10, 1:45 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SAT APR 10 2004

.DISCUSSION...
FRONT CURRENTLY CROSSING CWA NEAR A TXK TO JACKSONVILLE LINE.
CONVECTION HAVING DIFFICULTY DEVELOPING ALONG THIS BOUNDARY
DUE TO THE SOUTHWEST LOW LEVEL FLOW. HOWEVER...OUTFLOW BOUNDARY
IS WORKING SOUTH ACROSS NORTHEAST PORTION OF CWA...AND THIS
COULD INITIATE SOME CONVECTION IN NORTH LOUISIANA AND ADJACENT
EAST TEXAS IN NEXT HOUR OR SO. FURTHER WEST...CONVECTION FIRING
IN CLOSER PROXIMITY TO UPPER TROF. THIS PRECIPITATION WILL REACH
SOUTHERN HALF OF CWA THIS EVENING...SO WILL GIVE THIS AREA
HIGHEST POPS AND MENTION OF SEVERE. HOWEVER...HEAVY RAINFALL
MAY BE THE MAIN PROBLEM...ESPECIALLY AFTER MIDNIGHT. MUCH COOLER
TEMPS EASTER SUNDAY WITH A GOOD CHANCE RAIN WILL CONTINUE OFF
AND ON THROUGHOUT THE DAY. AGAIN...SOUTHERN PORTION OF CWA WILL
CONTINUE TO HAVE BEST CHANCE. FINAL SHORT WAVE SHOULD KICK OUT
SUNDAY NIGHT...BUT WITH MAIN TROF STILL WEST OF CWA...WILL HOLD
ON TO CLOUDS AND A CHANCE OF RAIN THROUGH MONDAY. EXPECTING DRY
WEATHER TUESDAY THROUGH NEXT FRIDAY. FOR NEXT SATURDAY...GFS IS
HINTING AT SOME PRECIP WESTERN HALF OF AREA...BUT IF WEST COAST TROF
DIGS AS INDICATED...THINK THIS IS A LITTLE FAST. THUS WILL HOLD OFF
MENTION OF RAIN FOR NOW.  SOME FROST POSSIBLE EAST TEXAS AND
SOUTHEAST OKLAHOMA TUESDAY MORING IF SKIES CLEAR AS INDICATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  60  44  58 /  60  50  60  30
MLU  56  60  45  59 /  70  70  60  30
TXK  50  57  42  57 /  50  30  60  30
TYR  50  58  42  57 /  60  50  60  30
LFK  56  61  43  59 /  70  70  60  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Apr 10, 11:00 AM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT APR 10 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT APR 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BEGIN
MOVING INTO THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT. STRONG
SURFACE HEATING WILL RESULT IN A MODERATELY UNSTABLE AIRMASS AHEAD
OF THE FRONTAL SYSTEM TODAY. LOOK FOR STRONG TO SEVERE THUNDERSTORMS
TO DEVELOP ALONG THIS FRONTAL BOUNDARY WITH THESE STORMS HAVING THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS ALONG WITH LARGE HAIL.
LATER TONIGHT...AS THE FRONT SHIFTS SOUTHWARD INTO DEEP EAST TEXAS
AND NORTHEAST LOUISIANA...SOME OF THESE STORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cass

When
April 10, 2:37 PM CST
Where
Cass County, 5 mi S of Queen City
Measured
0.75 in hail
Reported by
STORM CHASER
Coordinates
33.083, -94.117

Hail lasted 15 minutes and covered the ground in Atlanta.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388866.